1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

So many tablets to take

Discussion in 'Emotional and Mental Health' started by tomdat7, Jun 3, 2017.

  1. tomdat7

    tomdat7 Type 2 · Member

    Messages:
    8
    Likes Received:
    4
    Trophy Points:
    43
    Hi, although I have been a member for a long time and do occasionally read others posts and do find many inspiring. My problem is my deep depression that has taken away all my motivation to do anything but the absolute basics to maintain life to a standard I think is acceptable. I am type 2 and have been for over 20 years I am insulin dependent along with tablets Metformin Gabapentin, Citalopram, and many others that I take for blood pressure etc. They come in blister packs as I gave up taking everything as it would really stress me trying to remember what and when to take them. The insulin regime also caused me massive anxiety because even after trying to stick to a diet free of blood sugar raising foods my reading would be in the high teens. I was and am in constant pain throughout my body because of neuropathy but my feet and legs are the worst, so I felt so bad I wanted to and sometimes still do just get in bed with the box of additional painkillers I am prescribed on top of all the others, take the full box 100 and drift off, no pain, no fuss and no more cost to the NHS. I have been on Naproxin and Gabapentin for over twenty years without them I am in terrible pain so bad I can't walk or stand, I haven't been offered any alternatives, I read recently they enhance depression and anxiety. Writing this has drained me and I need to stop, I hope I get the strength to carry on my story and maybe get some life saving advice.
     
    • Hug Hug x 6
  2. CherryAA

    CherryAA Type 2 · Well-Known Member

    Messages:
    2,170
    Likes Received:
    2,042
    Trophy Points:
    178
    Hi Tomdat,

    By putting pen to paper you have already proved to yourself that you do want to try to find solutions and improvements to your health.

    it would be helpful if you perhaps gave people some sense of the diet you have been following? How heavy you are, have you had any success with weight loss.? do you know what your fasting insulin level is without injections. How do you know that your blood sugar would be in the high teens without medication? have you tried a very low carb ( under 20g per day regime ever )- if so - for how long? have you been testing the impact of foods on your blood sugar? what kind of insulin regime are you on?

    Unfortunately today it is all too easy to end up being given yet another pill, for yet another problem and knowing what the impact of that will be on anyone's system is very difficult to tell-including the extent that ts the medication that might cause the anxiety and depression .

    So maybe start with the basics and people can help advise you how to take small steps to recover at least some of your health.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook